Will Intermittent Use of Rogaine Stop My Hair Loss?August 10th, 2008
Q: Medical information suggests that Rogaine works for about 50% of the men who try it. Does Rogaine actually worsen hair loss in some men? The Rogaine website states that during the first three weeks of use Rogaine causes increased shedding. If true, would intermittent use of Rogaine make hair loss worse even in men for whom Rogaine would work if applied daily as directed?
A: Rogaine, the brand name for the drug Minoxidil, does not worsen hair loss, but can cause initial shedding (which actually shows that the drug is working).
The medication should be used on a continuous basis for the long-haul. Intermittent use of the drug, or pulsing, makes no medical sense.Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Hair Loss Medication, Pulse Therapy for Hair Loss, Rogaine (Minoxidil), Shedding at Start of Treatment with Medication, Shedding on Rogaine Posted by Robert M. Bernstein M.D. on August 10th, 2008 at 7:25 am